Alert archive / Iowa / Frost Advisories in 2016
Frost Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Oct 12, 2016, 3:53 AM CDT for 6 counties in Iowa. It took effect at Oct 13, 2016, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2016, 3:53 AM CDT (08:53 UTC)
- In effect from
- Oct 13, 2016, 1:00 AM CDT
- Expired
- Oct 13, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
Counties Appanoose County, IA, Davis County, IA, Decatur County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS73 KDMX 120853 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT WED OCT 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING... .MUCH COLDER TEMPERATURES WILL ARRIVE TONIGHT. HIGH PRESSURE WILL BE CENTERED OVER IOWA OVERNIGHT AND WILL BRING LIGHT WINDS AND CLEAR SKIES AND THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS ALSO EXPECTED ACROSS THE ENTIRE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-121700- /O.NEW.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 353 AM CDT WED OCT 12 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR. * IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ085-086-094>097-121700- /O.NEW.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 353 AM CDT WED OCT 12 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * TEMPERATURE...32 TO 35 * IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
167 WWUS73 KDMX 121614 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1114 AM CDT WED OCT 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING... .MUCH COLDER AIR MOVES INTO THE STATE TODAY INTO TONIGHT. HIGH PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT WINDS AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED ACROSS THE ENTIRE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-130015- /O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 1114 AM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR. * IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ085-086-094>097-130015- /O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 1114 AM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...32 TO 35 * IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJB
081 WWUS73 KDMX 122034 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT WED OCT 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING... .MUCH COLDER AIR WILL CONTINUE TO MOVE INTO THE STATE TONIGHT. HIGH PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT WINDS AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED ACROSS THE ENTIRE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-130445- /O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 334 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR IN MANY LOCATIONS. * IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ085-086-094>097-130445- /O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 334 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...32 TO 35 * IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJB
688 WWUS73 KDMX 130320 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1020 PM CDT WED OCT 12 2016 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING... .MUCH COLDER AIR WILL CONTINUE TO MOVE INTO THE STATE TONIGHT. HIGH PRESSURE WILL BE CENTERED OVER IOWA TONIGHT...WITH LIGHT WINDS AND CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO PLUMMET BELOW FREEZING IN MANY LOCATIONS. WIDESPREAD FROST IS EXPECTED ACROSS THE ENTIRE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-131130- /O.CON.KDMX.FZ.W.0003.161013T0600Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 1020 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... * TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES MOINES METRO MAY REMAIN ABOVE 32 HOWEVER FROST WILL OCCUR IN MANY LOCATIONS. * IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES WIDESPREAD FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ085-086-094>097-131130- /O.CON.KDMX.FR.Y.0002.161013T0600Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 1020 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... * TEMPERATURE...32 TO 35 * IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CURTIS
923 WWUS73 KDMX 130834 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CDT THU OCT 13 2016 ...FREEZING TEMPERATURES THIS MORNING... .COLD AIR WILL PERSIST THIS MORNING ACROSS CENTRAL IOWA WITH MANY LOCATION ALREADY BELOW FREEZING. WIDESPREAD FROST AND A KILLING FREEZE IS LIKELY OVER MUCH OF CENTRAL IOWA THIS MORNING...EFFECTIVELY ENDING THE GROWING SEASON. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-131400- /O.CON.KDMX.FZ.W.0003.000000T0000Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 334 AM CDT THU OCT 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...26 TO 32. A FEW URBAN AREAS INCLUDING THE DES MOINES METRO MAY REMAIN ABOVE 32. HOWEVER FROST IS EXPECTED TO DEVELOP OVER THE AREA. * IMPACTS...IN ADDITION TO THE FREEZING TEMPERATURES...WIDESPREAD FROST WILL OCCUR. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. THE FREEZING TEMPERATURES THIS MORNING WILL END THE GROWING SEASON FOR MUCH OF CENTRAL IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ085-086-094>097-131400- /O.CON.KDMX.FR.Y.0002.000000T0000Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 334 AM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...32 TO 35 * IMPACTS...WIDESPREAD FROST IS EXPECTED. SENSITIVE VEGETATION WILL NOT SURVIVE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PODRAZIK
538 WWUS73 KDMX 131348 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 848 AM CDT THU OCT 13 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>084-092-093-131500- /O.EXP.KDMX.FZ.W.0003.000000T0000Z-161013T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...LENOX...NEW MARKET... MOUNT AYR 848 AM CDT THU OCT 13 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES CONTINUE TO RISE THIS MORNING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ IAZ085-086-094>097-131500- /O.EXP.KDMX.FR.Y.0002.000000T0000Z-161013T1400Z/ MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALBIA...OTTUMWA...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 848 AM CDT THU OCT 13 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES CONTINUE TO RISE THIS MORNING...THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MJB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:47 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 12, 3:47 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Des Moines IA 347 AM CDT Wed Oct 12 2016 .SHORT TERM.../Today/ Issued at 345 AM CDT Wed Oct 12 2016 A strong cold front is nearly through the forecast area and will be East of the area by 12Z. Surface high pressure will be moving into the West by this afternoon and by the end of the period be into central Iowa. Aloft we will have a trough of low pressure pass across us today. We will be in strong cold advection all day so despite seeing the sun later today...temperatures will not be responding and highs will only be in the 50's and perhaps upper 40's far North. Winds aloft are pretty strong with this system but the latest forecast soundings do not show us mixing very deep so as a result winds won't be horribly strong or gusty at the surface but they will be enough to make it feel like fall. Precip is the difficult part of the forecast for today. We have a narrow window where we saturate deep enough and have some forcing to produce some showers as the upper trough enters. This is primarily from 12Z through about 15Z West and 14Z through 17Z East. Current radar trends show precip very hit or miss to the West but coverage does look to be expanding some. Based precip trends in the grids off a couple of hi-res models vs blended models because they seemed to have the best trend on things. .LONG TERM.../Tonight through Tuesday/ Issued at 345 AM CDT Wed Oct 12 2016 Canadian high pressure arrives tonight and will be centered over central Iowa for much of the overnight. Good radiational cooling conditions are expected with light winds, clear skies and very dry air in place. Dew points overnight will be in the upper 20s to lower 30s and this will allow temperatures to plummet below freezing in many locations with some potential over northwest Iowa to reach the mid 20s. For this reason have issued a freeze warning for much of the forecast area except the far southeast. The freeze warning includes Polk county despite urban temperatures likely remaining above freezing and this is due to the rural areas falling below. Thursday will remain cool with highs in the 50s. Patchy frost possible once again Thursday night over the northeast though warm advection developing overnight will prevent frost elsewhere. Warm advection will continue on Friday however an inversion near 850 mb will limit mixing below and hold temperatures in the 60s. Warm advection induced clouds may also develop on Friday an may further impact high temperatures. Good low level theta-e advection will continue Friday night and into Saturday. Temperatures Friday night should become steady to rising after midnight as low level gulf moisture lifts north and pushing surface dewpoints into the 50s and 60s. Forecast guidance suggesting high temperatures in the 70s on Saturday however soundings showing a saturated layer developing from 900-750 mb. This could be the formation of a deep stratus layer and could lead to the development of light rain. Have lowered high temperatures a bit but if the stratus develops and holds through the day the high temperatures will most likely be in the 60s. A few thunderstorms will be possible especially Saturday afternoon and evening as a weak boundary pushes through. Should clouds break enough instability would be possible for a few strong storms. An upper low will move over the Gulf of Alaska by Monday and will push a couple strong impulses through the flow towards the Midwest mid next week. Given this progressive flow, continuity on timing and strength of these impulses is low with the GFS having a strong system by Tuesday while the ECMWF if later towards late Wednesday. The GFS ensemble guidance would suggest the slower solution. && .AVIATION.../For the 06Z TAFS through 06Z Wednesday night/ Issued at 1152 PM CDT Tue Oct 11 2016 Primary concerns remain with MVFR/IFR ceilings overnight. Currently KFOD/KMCW already MVFR and IFR respectively and will continue through the night. Timing for MVFR/IFR remaining sites roughly 08-09z for KDSM, 08-09z for KALO and 11-12z for KOTM. Will likely bounce between categories with upstream sites between 800-1500ft, though have kept MVFR prevailing as should be predominant category. VFR conditions return with lighter winds mid morning KFOD, late morning KMCW/KALO/KDSM, afternoon KOTM. && .DMX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 9 AM CDT Thursday for IAZ004>007- 015>017-023>028-033>039-044>050-057>062-070>075-081>084-092-093. Frost Advisory from 1 AM to 9 AM CDT Thursday for IAZ085-086- 094>097. && SHORT TERM...FAB LONG TERM...Donavon AVIATION...Curtis
Hazardous weather outlook, Oct 11, 3:44 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT TUE OCT 11 2016 IAZ046>050-057>062-070>075-081>086-092>097-121100- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT TUE OCT 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE STORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES BELOW FREEZING AND WIDESPREAD FROST ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. THUNDERSTORM CHANCES RETURN TO THE FORECAST AT INTERVALS ON SATURDAY INTO SATURDAY NIGHT...THEN AGAIN FROM MONDAY NIGHT INTO TUESDAY. A FEW STRONG STORMS MAY OCCUR TOWARD TUESDAY BUT OVERALL THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. IAZ004>007-015>017-023>028-033>039-044-045-121100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- 344 PM CDT TUE OCT 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES AT OR BELOW FREEZING AND WIDESPREAD FROST ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. THUNDERSTORM CHANCES RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. A FEW STRONG STORMS MAY OCCUR TOWARD TUESDAY BUT OVERALL THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:53 AM CDT | Freeze Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 39 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.